MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Collapse (1099); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the supraclinoid segment of the internal carotid artery (ica) using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, the physician felt resistance but was able to advance the neuron 070 and the microcatheter distal of a 360 degree loop in the patient anatomy.However, the neuron 070 was unable to stay in the target location and retracted to the carotid bulb as the microcatheter was advanced.The physician attempted to advance the neuron 070 twice, however was unsuccessful.The neuron 070 was therefore removed, and the procedure was completed using an indigo system cat5 aspiration catheter (cat5) and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 6f 070 delivery catheter (neuron 070) was kinked in multiple locations.Conclusions: evaluation of the returned device revealed that the neuron 070 was kinked in multiple locations.The distal kinks on the neuron 070 may have been a result of navigating difficulty patient anatomy.Further evaluation revealed several kinks along the length of the catheter.Based on the returned device condition of the device, these kinks were likely incidental.The non-penumbra microcatheter referred to in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7390377
Report Number3005168196-2018-00670
Device Sequence Number16191946
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/11/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF79465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR